Please help duloxetine has made me so much worse!

Hi everyone I am at my wits end, have taken duloxetine for 5 weeks now and doubled dose a week ago but have gone more and more down hill to point where I can barely function, I swopped from Fluxeotine as that was no longer working even at a higher dose but even then didn't feel nearly as bad as I do now, has anyone else experienced this and recommend another anti d to try as don't think I can stay on this one!!

Thanks in advance,

Lucy x

12 Replies

  • You are best to see your doctor about this as soon as they are open again as if the AD is not working they need to try others. Also they are not a "miracle cure" of course; for me they make me less emotional which is a good thing but I still have to work hard on my life situation; hopet this helps.

    Gemma x

  • Hi thanks Gemma, yes usually they do make me less emotional as you say and able to deal with things better but this med has made me far more emotional about everything, I am def going to ring Dr on tues as need to do something, thanks for your reply,

    Lucy x

  • Hello Lucy

    It seems it has been a time, sorry you are having troubles with your medications.

    All I can suggest is to see your GP next week.

    The main problem with these medications is that they take the edge of our lives away so we can miss the highs and if we go low they sometimes make us overreact to stressful situations, hopefully this sort of problem would become less over time as you have only been on them for five weeks. It may be that your GP will prefer that you stay with them a little longer to stabilize your condition. Although He knows you and is qualified to advise the best way ahead

    Personally I am on Citalopram and Amytryptalene and feel they have forgotten about me. Also I can react to my emotions and sometimes my mood can swing very quickly as they have done over the last ten days, so you are not alone as this can be a problem that many of us can suffer.

    I take the Amytrptalene for a none related condition


  • Hi there , I really feel you should go back to your Dr. We are not Medically

    Qualified to advise on antidepressants . I am on this myself and it's fine

    For me. We are all so different . Good luck with the Dr. And tell him how

    You feel.


  • Brave the waves... Steven Furlick on you tube and many more to help you get back on track, av tried all the meds but nothing worked quote like the power of god, honestly never ever thought there was a way out of the depression and anxiety but now I know different. years of being down, tired, lost interest in so much, did not know myself but am coming back !!! x x

  • Taking a higher dose of an anti-depressant can sometimes have the opposite of the effect intended ie it can make you feel worse as the anti-depressant effect comes form getting different brain chemicals in the right balance. Sometimes lowering the dose can work better. I've found this with Effexor. You need to do this in conjunction with your GP's advice though. Diet affects depression a lot too. Since cutting out sugary food, eating less bread, making sure I eat 3 meals a day, with sufficient protein, my mood has been a lot more stable.

  • Also, it goes without saying that if you drink alcohol, this will cancel out the effects of an anti-depressants as alcohol is a depressant, so never drink alcohol if you are depressed - it's dangerous as it can send you very low.

  • Citalopram was a good one for me but I had change because I could not sleep because of flash backs.

  • Dont know what to say, tried um all, relised myself need two chemicals to reuptake the seratonin, tabletwise , nordrenalene, to go with dulexatine, trade name yentrieve, the doctors , will trial & error with you, this is as good as it gets, help yourself with omegas, re the salmon fish, excersise, even if you carnt put one foot infront of the othe,r swimming, THE RIGHT FOODS ARE EXPENSIVE, especially fish. The foods we need, are allways expensive, so you have to take suppliments, am afraid, THE GOD story is wonderfull, is not going to to give the nutient you brain needs, it is something no one knows how to overcome. only help yourself, as we are now, trying to cope,but the type you have, yourself,is trial and error, so keep trying, regards and forward thinking for us all with this battle Lilly x.

  • I'm wondering whether you managed to see your GP to have your meds altered and whether you are feeling better, I do hope so. xx

  • Hi everyone, thanks do so much for your support. I saw GP last Tues and have switched from duloxetine to sertraline which I did take many years ago when I had psot natal depression. There is still a way to go but am feeling loads better already, tthat med just didn't agree with me~1 I have to go back to see GP in a month and see how things are going then!

    Lucy x

  • Hi Lucy

    That's great, I am so glad you have been able to sort out the change in meds.


You may also like...